• Tamoxifen

    Asked by Coopswifey on Friday, June 26, 2020

    Tamoxifen

    I’ve been on Tamoxifen for about 5 months now. I’m having pain in my knees and my calves. Does anyone know if this is a side effect from the medication. I walk every day and try not sitting for too long but some days my legs hurt a lot.

    7 Answers from the Community

    7 answers
    • GregP_WN's Avatar
      GregP_WN

      Sorry you're having those side effects. I can't answer that as it's not in my diagnosis, but I'm sure others will. I hope you get some relief.

      about 1 month ago
    • Dltmoll's Avatar
      Dltmoll

      I've not had that side effect, but Drugs.com does list leg pain as a possible serious side effect. Are some of the other aromatase inhibitors options for you? I went from all of the AIs to tamoxifen; my arthritis is worse, but the AIs were unbearable in terms of joint pain for me. Many people have no issues, others of us have a tough time. Don't put up with it without checking with your doctor.

      about 1 month ago
    • SunshineandHope's Avatar
      SunshineandHope

      This sounds silly... but it works. Put a bar of soap at the end of your bed, by your feet. Cramping and pain possibly will disappear in a week or two!

      about 1 month ago
    • omaalyce's Avatar
      omaalyce

      I started on Letrozole and my joint pain was awful. I am on Tamoxifen now. I still have joint pain and night leg cramps. I was recently diagnosed with Rheumatoid Arthritis which adds to the pain. I take shots for the RA pain and Magnesium tablets for the leg cramps. Definitely agree, talk to your doctor about it. Hope you get relief soon!

      about 1 month ago
    • 2943's Avatar
      2943

      Make sure you advise your doctor. Many have had issues with aromatase ( I ended up with painful permanent neuropathy where walking almost impossible). Hugs to you!

      about 1 month ago
    • gpgirl70's Avatar
      gpgirl70

      I really don’t mean to alarm you, but contact your oncologist because tamoxifen can give you clots. My mom had leg pain and shortness of breath and they discovered blood clots in her legs. She had to take meds for the clots and then switched to an AI. I hope you find relief soon.

      about 1 month ago
    • banditwalker's Avatar
      banditwalker

      I've been on Arimidex for 6 yrs now and was having pain that would travel. For exapmple in the morning it would be in my ankles, then arms, so on and so on. I started taking tumeric 2 months ago and it has really helped. On occasion I will take Meloxicam. It is an anti-inflammatory. It works really well also.

      about 1 month ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.